| Model Number |
G23162 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/04/2025
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, during a procedure involving angioplasty of the right superficial femoral artery, a cxi support catheter separated.Per the reporter, the cxi was over an unknown wire and inside of another manufacturer's 4-french catheter.During the procedure, the cxi "snapped" in two.When the user removed the other manufacturer's catheter, the separated portion of the cxi was reportedly outside of the sheath; therefore, the user was able to manually remove the separated fragment.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Additional information has been requested.
Additional Manufacturer Narrative
E1: postal = (b)(6).H3: device evaluation anticipated but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information was received 04dec2025.An ipsilateral approach was used, and resistance was encountered upon insertion and/or advancement of the catheter through the anatomy, which was reportedly calcified.Another manufacturer¿s wire was used.A power injector was not used with the catheter.The procedure was not completed successfully, as the user was unable to cross the occlusion.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b5, d10.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving angioplasty of the right superficial femoral artery, a cxi support catheter separated.Per the reporter, the cxi was over an unknown wire and inside of another manufacturer's 4-french catheter.During the procedure, the cxi "snapped" in two.When the user removed the other manufacturer's catheter, the separated portion of the cxi was reportedly outside of the sheath; therefore, the user was able to manually remove the separated fragment.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Additional information was received 04dec2025.An ipsilateral approach was used, and resistance was encountered upon insertion and/or advancement of the catheter through the anatomy, which was reportedly calcified.Another manufacturer¿s wire was used.A power injector was not used with the catheter.The procedure was not completed successfully, as the user was unable to cross the occlusion.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the returned device was also conducted.The complaint device was returned to cook for investigation.The device was separated approximately 56 centimeters from the strain relief.A white sticky paper like substance was noted throughout the device.A review of the device history record (dhr) and complaint history found no discrepancies or additional relevant complaints on the lot.A subassembly lot found 34 devices were scrapped for potentially related issues.All devices were properly dispositioned, and no discrepancies were found.Cook also reviewed product labeling.The ifu t_cxi_rev7 includes the following: precautions this product is intended for use by physicians trained and experienced in small vessel access and interventional procedures.Standard techniques for placement of percutaneous catheters should be employed.Catheter manipulation should only occur under fluoroscopy.The catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.Instructions for use under fluoroscopic guidance, introduce the catheter into the vascular system using standard techniques.How supplied supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although 34 devices from a subassembly lot did not pass quality control inspections, the affected product was scrapped prior to release from cook, there are 100% inspections in place to capture this discrepancy, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that devices manufactured out of specification exist in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient's anatomy likely contributed to this incident.The customer reported that resistance was encountered upon insertion and/or advancement of the catheter through calcified anatomy.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.